MAUDE Adverse Event Report: COOK INC NESTER PLATINUM EMBOLIZATION COIL; KRD DEVICE, EMBOLIZATION, VASCULAR

COOK INC NESTER PLATINUM EMBOLIZATION COIL; KRD DEVICE, EMBOLIZATION, VASCULAR
Model Number N/A
Medical Device Problem Codes Failure to Advance (2524); Difficult to Advance (2920)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/21/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported a nester platinum embolization coil failed to deploy in an (b)(6) male patient during a false lumen embolization procedure.The physician attempted to push the coil through the catheter, but it became stuck in the tip of the catheter.The catheter was removed and another was used to complete the procedure successfully.Photos provided by the customer showed the coil lodged in the distal tip of the catheter.No adverse effects were reported.
 
Additional Manufacturer Narrative
Pma/510(k) #: preamendment.This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.
 
Event or Problem Description
On 11may2022, the device was returned with the coil lodged in the distal tip of the catheter.A second coil was also returned.It's currently unknown why the second coil was returned.
 
Additional Manufacturer Narrative
This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Additional Manufacturer Narrative
 
Event or Problem Description
Additional information provided 05may2022 confirmed the device was flushed prior to introduction and an 0.035 competitor wire guide was used.
 
Additional Manufacturer Narrative
 
Event or Problem Description
Two coils were returned to cook for investigation.It was confirmed on 08jun2022 that only one coil rpn: mwce-35-14-12-nester was stuck at the tip of the catheter.The user is unable to recall why two coils were returned to the manufacturer and confirmed the complaint was only for one coil.
 
Event or Problem Description
No additional information regarding patient and/or event details has been received since the previous medwatch report was sent.
 
Additional Manufacturer Narrative
Investigation ¿ evaluation (b)(6) hospital (taiwan) informed cook on 21apr2022 of an incident that occurred on the same date involving a nester platinum embolization coil (rpn: mwce-35-14-12-nester, lot 14199510).It was reported that when the user attempted to advance the coil through the catheter, it was difficult to advance and became stuck at the tip of the catheter.The procedure was then finished successfully using a new device, and there were no adverse effects reported to the patient due to this occurrence.Reviews of the documentation, including the complaint history, device history record (dhr), instructions for use (ifu) and quality control procedures, as well as a visual inspection of the returned device, were conducted during the investigation.One catheter was returned with the coil stuck at the tip of the catheter.After removal from the catheter, the coil was found to be separated and elongated; however, this is believed to have occurred following removal from the catheter during the investigation, due to the coil being lodged at the tip.Additionally, a document-based investigation evaluation was performed.A review of the device master record (dmr) concluded that sufficient inspection activities are currently in place to identify this failure mode prior to distribution.A review of the device history record (dhr) for lot 14199510 found one possibly related nonconformance for an incorrect curl diameter, in which all nonconforming devices were scrapped following 100% inspection.It should be noted that there were no other complaints associated with this lot number.Cook also reviewed product labeling.The current instructions for use [t_ce_nec_rev4] state the following: "instructions for use 2.Firmly grasp the loading cartridge between thumb and forefinger.Introduce the metal end of the loading cartridge into the base of the catheter hub.Lock loading cartridge onto catheter hub by turning luer lock adapter lock adapter clockwise.3.Maintaining position of the cartridge, advance the stiff portion of the wire guide into the loading cannula.Push the coil into the first 20 to 30 cm of the angiographic catheter.Remove the wire guide and loading cartridge.4.With the flexible tip of the wire guide, advance the embolization coil to the tip of the catheter.Verify position of the angiographic catheter prior to deployment.5.Deploy the coil by advancing the wire guide past the tip of the catheter.How supplied upon removal from package, inspect the product to ensure no damage has occurred." evidence gathered upon review of the dmr, product labeling, and dhr, does not indicate the device was manufactured out of specification.There is no evidence of nonconforming material in house or in the field.Based on the information provided, examination of the returned product and the results of our investigation, it was concluded that a component failure unrelated to manufacturing or design deficiencies contributed to the event.The appropriate personnel have been notified.Per the risk assessment no further action is required.We will continue to monitor for similar complaints.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
NESTER PLATINUM EMBOLIZATION COIL
Common Device Name
KRD DEVICE, EMBOLIZATION, VASCULAR
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key14288215
Report Number1820334-2022-00684
Device Sequence Number17463591
Product Code KRD
UDI-Device Identifier00827002269927
UDI-Public(01)00827002269927(17)260916(10)14199510
Combination Product (Y/N)N
Initial Reporter CountryTW
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility,Distributor
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup,Followup,Followup
Report Date (Section B) 02/09/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/16/2026
Device Model NumberN/A
Device Catalogue NumberMWCE-35-14-12-NESTER
Device Lot Number14199510
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 04/21/2022
Supplement Date Received by Manufacturer05/05/2022
05/11/2022
06/08/2022
02/03/2023
Initial Report FDA Received Date05/05/2022
Supplement Report FDA Received Date05/20/2022
05/27/2022
06/21/2022
02/09/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/16/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
0.035 TERUMO WIRE GUIDE.; HNB5.0-38-100-P-NS-DAV.
Patient Age86 YR
Patient SexMale
Patient Weight79 KG